Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Mar 29, 2012, 3:55 AM EDT for 13 counties in Pennsylvania; Columbiana County, Ohio. It took effect at Mar 30, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 3:55 AM EDT (07:55 UTC)
- In effect from
- Mar 30, 2012, 2:00 AM EDT
- Expired
- Mar 30, 2012, 9:58 AM EDT
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Columbiana County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 45 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2881 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS71 KPBZ 290755 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 355 AM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON FRIDAY MORNING. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041- 291600- /O.NEW.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 355 AM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
6 follow-up statements
584 WWUS71 KPBZ 291410 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1010 AM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON FRIDAY MORNING. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041- 292300- /O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 1010 AM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
382 WWUS71 KPBZ 291921 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON FRIDAY MORNING. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041- 300400- /O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 321 PM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
330 WWUS71 KPBZ 300006 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 806 PM EDT THU MAR 29 2012 ...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON FRIDAY MORNING. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041- 300815- /O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 806 PM EDT THU MAR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
761 WWUS71 KPBZ 300809 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IN EFFECT FOR THIS MORNING... .TEMPERATURES HAVE FALLEN TO NEAR...OR A FEW DEGREES BELOW FREEZING. READINGS WILL RECOVER QUICKLY AS THE MORNING PROGRESSES. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041- 301400- /O.CON.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 409 AM EDT FRI MAR 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 15
134 WWUS71 KPBZ 300929 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 529 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IN EFFECT FOR THIS MORNING... .TEMPERATURES HAVE FALLEN TO NEAR...OR A FEW DEGREES BELOW FREEZING. READINGS WILL RECOVER QUICKLY AS THE MORNING PROGRESSES. OHZ041-PAZ020-021-029-075-WVZ023-041-301030- /O.CAN.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/ COLUMBIANA-BEAVER-ALLEGHENY-WASHINGTON-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...UNIONTOWN... CONNELLSVILLE...POINT MARION...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 529 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL CONTINUE TO RISE RAPIDLY THIS MORNING. $$ MDZ001-PAZ007>009-013>016-022-023-073-074-076-301400- /O.CON.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE RIDGES- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 529 AM EDT FRI MAR 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING. * IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 15
419 WWUS71 KPBZ 301358 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IS CANCELLED... MDZ001-PAZ007>009-013>016-022-023-073-074-076-301500- /O.CAN.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE RIDGES- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 958 AM EDT FRI MAR 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING AND WILL CONTINUE TO RISE THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Mar 29, 1:37 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 29, 1:37 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 137 AM EDT THU MAR 29 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD TODAY AND PROVIDE DRY...BUT COOLER WEATHER. RAIN CHANCES ARE SET TO INCREASE ON FRIDAY AS LOW PRESSURE CROSSES THE REGION. WEEKEND WEATHER WILL FEATURE IMPROVING CONDITIONS AND MODERATING TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... STRATOCUMULUS BLANKET WILL CONTINUE TO SLIDE SOUTHWARD ACROSS THE UPPER OHIO REGION AS COLD ADVECTION IS UNDERWAY FOLLOWING PASSAGE OF YESTERDAYS FRONT. PRECIP PROBABILITIES FOR THIS MORNING WERE REDUCED GIVEN MODEL AGREEMENT ON LOW INVERSION LEVELS AND DRYING ALOFT. SLIGHT NUMBERS WERE RETAINED FOR AREAS NORTH AND EAST OF PITTSBURGH THROUGH THE PREDAWN HOURS. STRATOCU WILL ERODE BY THE EVENING AS SURFACE RIDGE AXIS SLIDES OVER THE AREA. WITH DIMINISHED WIND AND CLOUD COVER...RADIATIONAL COOLING WILL RAPIDLY COMMENCE WITH TEMPERATURES FALLING INTO THE 30S ACROSS THE ENTIRE AREA BY FRIDAY MORNING...AND UPPER 20S ARE PROJECTED OVER THE RIDGE ZONES AND OVER COUNTIES NORTH OF PITTSBURGH. WARM...MOIST ADVECTION/MID LEVEL CLOUDINESS IN ADVANCE OF MIDWRN LOW PRESSURE ARE CURRENTLY PROJECTED TO ARRIVE AT AROUND DAYBREAK...TOO LATE TO PRECLUDE AREAS OF FROST FOR ALL ZONES. SUB 30 COUNTIES ARE BEING EVALUATED FOR HEADLINES. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AFOREMENTIONED MIDWRN LOW PRES LOOKS TO APPROACH THE AREA ON FRIDAY...WITH PASSAGE PROJECTED FOR FRIDAY NIGHT...AND SYSTEM EXIT ON SATURDAY. HAVE GENERALLY PERSISTED WITH PREVIOUS FORECAST...BUT WITH ADJUSTMENTS TO TIMING AS PER LATEST DETERMINISTIC MODEL TRENDS. HAVE ALSO INCLUDED A THUNDER MENTION FOR THE SOUTHERN ZONES ON FRIDAY AFTERNOON GIVEN THE INSTABILITY PROGNOSIS. BY SUNDAY...TEMPERATURE MODERATION IS FORECAST TO BE UNDERWAY AS GREAT LAKES RIDGE AMPLIFIES. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE NEXT LOW WILL TRACK FROM THE UPPER MS VALLEY INTO SOUTHERN ONTARIO AND WILL PUSH A COLD FRONT THROUGH THE OHIO VALLEY TUESDAY. SCATTERED SHOWERS SHOULD ACCOMPANY THIS SYSTEM TUESDAY INTO EARLY WEDNESDAY. TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES ABOVE NORMAL THROUGH TUESDAY...WITH A RETURN TO NEAR NORMAL READINGS BY WEDNESDAY. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... RECENT SURFACE AND SATELLITE DATA, COUPLED WITH HRRR AND NAM MODEL OUTPUT, SHOW COLD POOL MVFR STRATOCUMULUS EXPANDING SOUTHWARD ACROSS THE UPPER OHIO VALLEY THROUGH 12Z, BEFORE STOPPING NEAR THE I-70 CORRIDOR. DAYTIME HEATING WILL INDUCE VERTICAL MIXING TO CAUSE CLOUD CEILINGS TO LIFT THIS MORNING AND THEN DISSIPATE, SOUTH TO NORTH, THIS AFTERNOON. EXPECT VFR WITH MOSTLY CLEAR SKIES TONIGHT. SURFACE WINDS WILL BE NORTHWEST 10-15 KTS TODAY AND BECOME LIGHT TONIGHT. OUTLOOK...FRIDAY THROUGH MONDAY... RESTRICTIONS ARE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY DUE TO SHOWERS AND LOW CLOUDS ASSOCIATED WITH PASSING EASTBOUND LOW PRESSURE SYSTEM. EXPECT MAINLY VFR SUNDAY AND MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/11
Hazardous weather outlook, Mar 28, 9:15 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 915 PM EDT WED MAR 28 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-300115- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 915 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.